Nevada, 2005Flash Flood in Nevada, February 20, 2005
February 20, 2005 · NWS VEF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Feb 20, 12:01 PM PST, 1 hour 14 minutes earlier.
Area forecast discussion, Feb 20, 12:01 PM PST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1201 PM PST SUN FEB 20 2005
.SYNOPSIS...A STRONG STORM SYSTEM OFF THE CENTRAL CALIFORNIA COAST
WILL SPREAD RAIN AND SNOW ACROSS THE SOUTHERN GREAT BASIN AND MOHAVE
DESERT THROUGH TUESDAY...BEFORE MOVING OVER AND EAST OF THE AREA
INTO THE MIDDLE OF THE WEEK. LOCALLY HEAVY RAIN AND SNOW AMOUNTS MAY
BE SEEN AS THIS SYSTEM MOVES ACROSS THE AREA.
&&
.UPDATE...UPDATED FIRST PERIOD OF THE ZONES TO REMOVE MORNING
WORDING. OVERALL REMAINDER OF THE FORECAST ON TRACK AS UPPER LOW
CONTINUES TO DEVELOP OFF THE CENTRAL CALIFORNIA COAST.
&&
.PREV DISCUSSION...225 AM PST...SHORT TERM...WEAK SHORTWAVE RIDGING
WILL ALLOW FOR LESS AREAL COVERAGE OF SHOWERS THIS AFTERNOON AS
WARMER TEMPS ALOFT HELP TO STABILIZE THE ATMOSPHERE. DROPPED POPS A
LITTLE FOR THE FIRST PERIOD TO FOLLOW CURRENT TRENDS. 00Z MODELS DID
A GOOD JOB INITIALIZING THE CHUNK OF ENERGY DROPPING OFF THE PACNW
COAST AND THE LOW NEAR 35N/135W. THESE SYSTEMS ARE EXPECTED TO MERGE
TOMORROW INTO ONE GENERAL AREA OF LOW PRESSURE...ALTHOUGH THE
NORTHERN CHUNK OF ENERGY WILL EVENTUALLY ROTATE AROUND THE BASE OF
THE ALREADY EXISTING PACIFIC LOW. WHOLE SYSTEM WILL BEGIN TO MOVE
ONSHORE MONDAY NIGHT. STRONG DIFFLUENCE AHEAD OF SYSTEM SUNDAY
NIGHT/MONDAY WILL COMBINE WITH VORT LOBE ROTATING AROUND THE LOW
CENTER TO CREATE DEEP LAYER LIFT. THIS WILL BRING ANOTHER
SIGNIFICANT STRATIFORM PRECIP ONSHORE AND OVER THE REGION. NAM HAS
COME AROUND TO THE TIMING OF THE GFS AS FAR AS PRECIP SO HAVE DECENT
CONFIDENCE ON TIMING. BIGGEST CHALLENGE RIGHT NOW IS SNOW FORECAST
FOR THE SIERRA SUNDAY NIGHT/MONDAY. THE GFS IS BRINGING A LOT MORE
PRECIP INTO THE SOUTHERN SIERRA THAN THE NAM...AND FURTHER NORTH.
NAM SOLUTION WOULD NOT EVEN MEET ADVISORY CRITERIA FOR ASPENDELL.
ATTM...AM LEANING TOWARDS THE GFS SINCE IT HAS DONE A BETTER JOB
RECENTLY WITH PRECIP PLUMES AHEAD OF THESE LOWS. STEADY PRECIP
FORECAST TO BEGIN OVER THE WESTERN CWA TONIGHT...SPREADING INTO
SOUTHWESTERN NEVADA BY EARLY MORNING...FINALLY COVERING WHOLE CWA BY
LATE MONDAY MORNING. AT THIS TIME...PRECIP AMOUNTS STILL NOT
CERTAIN...BUT VALLEY LOCATIONS LOOK TO RECEIVE BETWEEN ONE HALF AND
ONE INCH OF RAINFALL. AMOUNTS IN THIS RANGE USUALLY CAUSE LOCALIZED
FLOODING OF ROADS AND WASHES. SIGNIFICANT SNOWFALLS ARE EXPECTED IN
THE HIGHER ELEVATIONS...GENERALLY ABOVE 5500 FEET. SEE WINTER STORM
PRODUCTS AND ZONE FORECAST PRODUCT FOR MORE DETAILS. GOOD CHANCES
FOR PRECIP WILL CONTINUE INTO TUESDAY AS THE MAIN LOW CENTER MOVES
ONSHORE. THIS WILL BRING ANOTHER ROUND OF RAIN/SNOW...ALTHOUGH AT
THIS TIME IT LOOKS TO BE LESS ORGANIZED THAN WHAT IS EXPECTED ON
MONDAY.
&&
.LONG TERM...MODELS IN PRETTY GOOD AGREEMENT FOR THE WEDNESDAY
THROUGH SATURDAY TIME FRAME WITH BASICALLY A REX BLOCK SITUATION
THROUGH THE PERIOD. UPPER LOW REMAINS CLOSED WEDNESDAY THROUGH
THURSDAY AS IT MOVES SLOWLY INTO NORTHERN ARIZONA. PRECIPITATION
CHANCES WILL GRADUALLY DECREASE SOMEWHAT FROM THE WEST BUT THERE
WILL STILL BE A CHANCE OR SLIGHT CHANCE OF PRECIPITATION OVER MUCH
OF SOUTHERN NV AND NORTHWEST ARIZONA...ESPECIALLY IN THE FAR EAST.
THE LOW WEAKENS INTO AN ELONGATED TROUGH ACROSS NORTHERN ARIZONA AND
BACK INTO CENTRAL CA WHILE HIGH PRESSURE SETS UP OVER THE NORTHERN
GREAT BASIN. WHILE DYNAMICS WILL BE LACKING...MOISTURE TRAPPED OVER
THE REGION WILL ALLOW FOR AT LEAST A SLIGHT CHANCE OF DAYTIME
MOUNTAIN SHOWERS. PRECIPITATION AMOUNTS SHOULD BE ON THE LIGHT SIDE.
TEMPERATURES WILL WARM SLIGHTLY BY SATURDAY BUT MAX TEMPS ARE STILL
EXPECTED TO REMAIN BELOW NORMAL.
&&
.AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED
AT KLAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WATCH NVZ018-019 MONDAY AND MONDAY NIGHT.
.AZ...NONE.
.CA...WINTER STORM WATCH CAZ026 21/08Z-22/02Z.
&&
JENSEN/DAVIS/HARRISON
Hazardous weather outlook, Feb 20, 5:49 AM PST, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
549 AM PST SUN FEB 20 2005
CAZ026-211348-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
549 AM PST SUN FEB 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.
.DAY ONE...TODAY.
SNOW SHOWERS WILL BECOME LIKELY IN THE SIERRA THIS AFTERNOON WITH
ACCUMULATION UP TO 2 INCHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A WINTER STORM WATCH IS IN EFFECT LATE TONIGHT AND MONDAY FOR THE
MOUNTAINS. SNOWFALL OF 1 TO 2 FEET IS POSSIBLE DURING THIS TIME. RAIN
IS EXPECTED IN THE VALLEY WHICH COULD CAUSE SOME NUISANCE FLOODING OF
LOW LYING AREAS. RAIN AND MOUNTAIN SNOW IS POSSIBLE THROUGH WEDNESDAY
BEFORE DIMINISHING FOR THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.
NVZ018-019-211348-
SHEEP RANGE NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
549 AM PST SUN FEB 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.
.DAY ONE...TODAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A WINTER STORM WATCH IS IN EFFECT FOR MONDAY AND MONDAY NIGHT.
SNOWFALL OF 10 TO 20 INCHES IS POSSIBLE ABOVE 5500 FEET AS A STRONG
LOW PRESSURE SYSTEM MOVES INLAND. A CHANCE OF SNOW SHOWERS WILL
CONTINUE THROUGH THURSDAY BEFORE DIMINISHING FOR THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ001>003-036-CAZ027>029-NVZ014>017-020>022-211348-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-SAN BERNARDINO COUNTY DESERTS CA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY CA-
SOUTHERN CLARK COUNTY NV-WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
549 AM PST SUN FEB 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.
.DAY ONE...TODAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WIDESPREAD RAIN AND HIGH ELEVATION SNOW WILL DEVELOP MONDAY. SNOWFALL
UP TO 4 INCHES IS POSSIBLE ABOVE 5500 FEET WHILE RAINFALL AT LOWER
ELEVATIONS COULD CAUSE SOME NUISANCE FLOODING OF LOW LYING AREAS. A
CHANCE OF RAIN AND SNOW WILL CONTINUE THROUGH THURSDAY BEFORE
DIMINISHING FOR THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Clark
- When
- February 20, 1:15 PM PST to 3:15 PM PST
- Where
- Clark County, Las Vegas
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.167, -115.150
Heavy rains caused flash flooding in western Las Vegas with several roads flooded. Many of the roads were impassable and washed out in places.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in California, February 20, 20051 death · $300,000 · 1 event
- Wildfire in Puerto Rico, February 20 to 22, 2005$800,000 · 1 event
- Heavy Snow and Winter Weather in New Jersey, February 20 to 21, 200515 events
- Heavy Snow in Michigan, February 20, 200512 events
- Winter Weather in New York, February 20 to 21, 2005$15,000 · 3 events
- Heavy Snow in Wisconsin, February 20, 200511 events
- Heavy Snow in Michigan, February 20, 200511 events
- Winter Storm and Winter Weather in Pennsylvania, February 20 to 21, 200510 events
- Heavy Snow in Pennsylvania, February 20, 2005$15,000 · 1 event
- Winter Storm in Wisconsin, February 20, 20058 events
- Winter Storm in Wisconsin, February 20, 20057 events
- Hail in Iowa, February 20, 2005$5,000 · 1.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443150.